CSN Login
Members Online: 11

HELP...Moving Pain

fatbob2010's picture
fatbob2010
Posts: 360
Joined: May 2012

I need some help desperately. I have been experiencing pain that seems to be rotating around my body affecting hands, knees, ankles and shoulders. Some days i can't write with a pen and many ays it is hard to even type.

The Oncologist has seemingly indicated that he has not seen this before. They issued me Hydrocodone which seemed to make things worse and was not effective in relieving pain. Yesterday they changed me to Morphine, 30mg ER. Although it is probably too soon to draw a conclusion; the Morphine does seem to assist with pain management. There are two working hypothesis: 1) This is a reaction to the Oxaliplatin; 2) These are preexisting conditions that have been aggravated by the Oxaliplatin.

Anybody else had the same thing happen; traveling joint pain and extremity pain??

Thanks
Art

annalexandria's picture
annalexandria
Posts: 2171
Joined: Oct 2011

during the last round of chemo (although it was carbo-taxol, not the standard colon cancer chemo). I have since been diagnosed with rheumatoid arthritis. May be an underlying condition that was given a boost by the chemo, or not..hard to say. I'm in the middle of figuring out a medication that helps, which will probably be some kind of anti-inflammatory (if I can find one that I can tolerate), as RA is an inflammation issue. Maybe your doc could have you try something similar, like Naproxen? If it helps, it might be a better option than opiates for long-term use. Ann Alexandria

Annabelle41415's picture
Annabelle41415
Posts: 4188
Joined: Feb 2009

If they've ruled out everything else try getting tested for lyme disease. My siser in law had pain that moved all around her body and no one could figure it out but finally she is getting better. Hope you find an answer.

Kim

fatbob2010's picture
fatbob2010
Posts: 360
Joined: May 2012

There has been earlier post about RA and the use of NSAID's. The Onc has me taking Alleve as well to try and see if there is an inflammatory component. Thanks for sharing from your lives'. The part that has me spooked most is that this may be a long term component to this mystery.

Thank you both for the help....Art

maglets's picture
maglets
Posts: 2396
Joined: Jun 2006

art...there really is not much about oxy that would surprise me....do not wish to be too harsh cuz lots of folks are doing this drug and I think it is a good one but

yes for sure i had joint pain..and yes maybe some lingering neuropathy but really the only long term component I can see is the fact that I am still alive ....still goin on ....so that is a good thing....hang in there

mags

annalexandria's picture
annalexandria
Posts: 2171
Joined: Oct 2011

I wasn't too thrilled to discover that I wasn't dealing with side effects that would at some point hopefully go away, but rather another illness that I'll have to manage, along with the cancer, for the rest of my life. It would be nice if the universe was set up with a "one disease per customer" policy...

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network